Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 18, 2011, 4:19 PM CDT for Walthall County, Mississippi; Washington Parish, Louisiana. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 18, 2011, 5:15 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:32 PM CDT | TSTM WND DMG | 4 N Tylertown, MS | THUNDERSTORM WIND GUST DOWNED A TREE NEAR THE INTERSECTION OF HIGHWAYS 583 AND 336. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
800
WUUS54 KLIX 182119
SVRLIX
LAC117-MSC147-182215-
/O.NEW.KLIX.SV.W.0170.110818T2119Z-110818T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SALEM...OR 17 MILES WEST OF
COLUMBIA...AND MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN...DEXTER AND VARNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3118 9002 3117 9000 3114 9000 3112 8993
3108 8991 3107 8983 3101 8983 3100 8981
3082 8983 3076 9011 3096 9020 3123 9025
3128 9004
TIME...MOT...LOC 2119Z 344DEG 19KT 3117 9009
$$
98/SO2 follow-up statements
243
WWUS54 KLIX 182154
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CDT THU AUG 18 2011
LAC117-MSC147-182215-
/O.CON.KLIX.SV.W.0170.000000T0000Z-110818T2215Z/
WALTHALL MS-WASHINGTON LA-
454 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN WALTHALL COUNTY...AND CENTRAL WASHINGTON PARISH.
AT 452 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DEXTER...OR 12 MILES NORTHEAST OF FRANKLINTON...MOVING SOUTH AT
20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANGIE
AND VARNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3096 9020 3113 9023 3118 9004 3118 9002
3117 9000 3114 9000 3112 8993 3108 8991
3107 8983 3101 8983 3100 8981 3082 8983
3076 9011
TIME...MOT...LOC 2153Z 344DEG 19KT 3100 9003
$$
98/SO783
WWUS54 KLIX 182216
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
516 PM CDT THU AUG 18 2011
LAC117-MSC147-182226-
/O.EXP.KLIX.SV.W.0170.000000T0000Z-110818T2215Z/
WALTHALL MS-WASHINGTON LA-
516 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTHALL COUNTY...AND
CENTRAL WASHINGTON PARISH HAS EXPIRED...
THE WARNING WAS ALLOWED TO EXPIRE AS THE STORM WHICH PROMPTED THE
WARNING HAS MOVED SOUTH OF THE AREA AND WEAKENED SLIGHTLY.
LAT...LON 3096 9020 3113 9023 3118 9004 3118 9002
3117 9000 3114 9000 3112 8993 3108 8991
3107 8983 3101 8983 3100 8981 3082 8983
3076 9011
TIME...MOT...LOC 2154Z 344DEG 19KT 3099 9003
$$
98/SOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:17 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 18, 4:17 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT THU AUG 18 2011
.SYNOPSIS...
LATEST UPPER AIR ANALYSIS AND WATER VAPOR SATELLITE IMAGERY SHOWED
THE ANTICYCLONIC CIRCULATION OVER WEST TEXAS WITH NORTHWEST TO NORTHERLY
FLOW FROM OKLAHOMA TO CENTRAL GULF COAST. PRECIPITABLE WATER VALUE
PLOTS SHOW NARROW CONVEYOR OF MOISTURE WITH 2 INCHES OR GREATER
FROM SOUTH CENTRAL TO ARKANSAS TO NORTHEAST GULF...WITH RELATIVELY
DRY AIR JUST TO THE EAST. THEREFORE...LIX SOUNDING REVEALED PW
VALUE NEAR 1.9 INCHES AND CAPE VALUES UP TO 4500J/KG. SOUNDING
ALSO SHOWED DRYING ABOVE 650MB WITH A NORTHEAST FLOW WHICH MAY
PROMOTE STORMS WITH STRONG GUSTY WINDS THIS AFTERNOON AND EVENING.
&&
.SHORT TERM...
ON THE FENCE IN THE SHORT TERM AS A FEW AREAS SOUTH OF THE LAKE
STRUGGLE TO DROP BELOW 80F THIS MORNING. WHILE HEAT INDEX VALUES
OF 105F ARE COMMON PLACE FOR OUR AREA THIS TIME OF YEAR...MORNING
LOWS STAYING AT OR ABOVE 80F ARE NOT. ERGO...MANY AREAS WILL HAVE
LITTLE TO NO RELIEF FROM THE HEAT OVERNIGHT. STORMS UP HAVE HELD
TOGETHER COMING SOUTH AS EMBEDDED UPPER LEVEL DISTURBANCES WILL
LIKELY DRIVE ISOLATED STORMS THIS EVENING...THUS WILL MAINTAIN
RAIN CHANCES ACROSS THE A FEW AREAS TONIGHT. DUE TO THE ISOLATED
NATURE OF COVERAGE OF THIS CONVECTION...WE ISSUED A HEAT ADVISORY
FOR EAST CENTRAL LOUISIANA AND SOUTHEAST LOUISIANA THROUGH FRIDAY
EVENING. THE MAIN UPPER LEVEL HIGH WILL SLOWLY EXPAND EAST FRIDAY
THROUGH MONDAY. 5H TEMPS WILL INCREASE FROM -6C TO -5C...WHILE
SLIGHT THIS WILL LOWER CONVECTION COVERAGE ACROSS THE AREA
THROUGH WEEKEND.
.LONG TERM...
THE MAIN UPPER LEVEL HIGH WILL RETROGRADE BACK OVER THE SOUTHERN
PLAINS MONDAY THROUGH WEDNESDAY OF NEXT WEEK. MID RANGE MODELS
HAVE BACKED OFF A FRONT APPROACHING THE AREA FOR TUESDAY WITH THE
MAIN PUSH AT THE SURFACE OCCURRING TOWARD GEORGIA AND CAROLINA.
WITH COOLER TEMPS AT 5H AND NORTH FLOW ALOFT...LATE AFTERNOON
ISOLATED TO SCATTERED STORMS WILL RETURN FOR NEXT WEEK.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. ISOLATED
SHOWERS/THUNDERSTORMS REMAIN POSSIBLE THROUGH THIS EVENING...BUT
CHANCES REMAIN LOW ENOUGH TO LEAVE OUT OF THE TAFS AT THIS TIME. ANY
INCREASING THREATS WILL BE HANDLED WITH SHORT TERM AMENDMENTS. IF
THUNDERSTORMS DO OCCUR AT OR NEAR ANY OF THE TERMINALS...EXPECT WIND
GUSTS UP TO 30 KT WITH FREQUENT LIGHTNING AND REDUCED VISIBILITY DUE
TO LOCALLY HEAVY RAINFALL. OTHERWISE...THE ONLY RESTRICTIONS WILL BE
DUE TO PATCHY FOG DURING THE EARLY MORNING HOURS.
&&
.MARINE...
WINDS EXPECTED TO REMAIN LIGHT THROUGH SAT. SURFACE HIGH WILL
REBUILD ACROSS EAST GULF MAINTAINING A LIGHT SOUTH FLOW ACROSS THE
GULF THROUGH TUESDAY. WIND SPEEDS TO AROUND 10 KNOTS AND SEAS OF
2 FEET OR LESS WILL BE COMMON THROUGH THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 95 73 97 / 30 30 10 20
BTR 76 96 75 96 / 30 30 10 20
ASD 75 94 74 94 / 20 20 10 10
MSY 80 95 77 93 / 20 20 10 10
GPT 75 93 74 93 / 10 20 10 10
PQL 73 94 74 93 / 10 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Aug 18, 3:43 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 343 PM CDT THU AUG 18 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-192045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 343 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS. A FEW THUNDERSTORMS COULD BE STRONG... PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. A HOT AND HUMID AIR MASS WILL KEEP OVERNIGHT LOWS FROM DROPPING BELOW THE UPPER 70S ACROSS MUCH OF SOUTHEAST LOUISIANA. THESE WARM OVERNIGHT TEMPERATURES WILL PROVIDE LITTLE RELIEF FROM THE HEAT...AND A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AWAY FROM THE IMMEDIATE GULF COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY...AND SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND FREQUENT LIGHTNING. A HUMID AIR MASS WILL RESULT IN HEAT INDEX VALUES RISING TO NEAR OR SLIGHTLY HIGHER THAN 105 DEGREES EACH AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AWAY FROM THE IMMEDIATE GULF COAST THROUGH 7PM FRIDAY. IN THESE AREAS... OVERNIGHT LOWS ARE FORECAST TO REMAIN WARM...PROVIDING LITTLE RELIEF FROM THE HEAT...AND ENHANCING THE RISK OF HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 18, 2:38 PM CDT, 1 hour 41 minutes before
LAZ040-072-182030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT THU AUG 18 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHWEST OF COVINGTON...OR ABOUT OVER FOLSOM...MOVING SOUTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBERT...COVINGTON...ABITA SPRINGS...MADISONVILLE AND MANDEVILLE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 98/SO
Special weather statement, Aug 18, 3:31 PM CDT, 48 minutes before
LAZ039-MSZ071-182130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 331 PM CDT THU AUG 18 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING WALTHALL COUNTY... WASHINGTON PARISH... AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTH OF FRANKLINTON...OR ABOUT 5 MILES SOUTHWEST OF DEXTER...MOVING SOUTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FRANKLINTON. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 98/SO
Special weather statement, Aug 18, 3:48 PM CDT, 31 minutes before
LAZ039-MSZ070-071-182145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 PM CDT THU AUG 18 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING WALTHALL COUNTY...PIKE COUNTY AND WASHINGTON PARISH. AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 22 MILES NORTHEAST OF MCCOMB...OR ABOUT 15 MILES NORTH OF SALEM...MOVING SOUTH AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SALEM...TYLERTOWN...DEXTER...VARNADO AND ANGIE. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 98/SO
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:59 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 34 min |
| Aug 18, 3:03 PM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 18, 3:43 PM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 27 hr |
| Aug 18, 3:58 PM CDT | Special Marine Warning | LIX | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.